Alert archive / Washington / Gale Warnings in 2014
Gale Warning 47, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 8, 2014, 2:58 AM PDT. It took effect at Jun 8, 2014, 5:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2014, 2:58 AM PDT (09:58 UTC)
- In effect from
- Jun 8, 2014, 5:00 PM PDT
- Expired
- Jun 9, 2014, 2:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
836 WHUS76 KSEW 080958 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 258 AM PDT SUN JUN 8 2014 PZZ133-134-081800- /O.CAN.KSEW.SC.Y.0122.000000T0000Z-140608T1200Z/ /O.NEW.KSEW.SC.Y.0123.140609T0300Z-140609T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 258 AM PDT SUN JUN 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT MONDAY. * WIND AND WAVES...SOUTHWEST WIND WILL RISE TO 15 TO 25 KNOTS THIS EVENING OVER THE PART OF THE NORTHERN INLAND WATERS JUST SOUTH OF THE SAN JUAN ISLANDS. NORTHWEST WINDS WILL RISE THIS EVENING TO 15 TO 25 KNOTS IN ADMIRALTY INLET. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-081800- /O.EXT.KSEW.SC.Y.0122.000000T0000Z-140609T0000Z/ /O.NEW.KSEW.GL.W.0047.140609T0000Z-140609T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 258 AM PDT SUN JUN 8 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT MONDAY. * WIND AND WAVES...WEST WINDS 15 TO 30 KNOTS WILL EASE TO 15 TO 25 KNOTS FROM ABOUT MID MORNING THROUGH MID AFTERNOON. WEST WINDS WILL RISE TO 25 TO 35 KNOTS TONIGHT. WIND WAVES 2 TO 4 FEET BUILDING TO 3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 7, 9:00 PM PDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jun 7, 9:00 PM PDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PDT SAT JUN 7 2014
.SYNOPSIS...SUNDAY WILL BE ONE MORE DAY OF LATE NIGHT AND MORNING
LOW CLOUDS WITH AFTERNOON CLEARING...BUT ON SUNDAY NIGHT STRONGER
ONSHORE FLOW WILL SPREAD CLOUDS ALL THE WAY TO THE CASCADE CREST.
MONDAY WILL BE CLOUDY AND COOLER WITH LOCAL DRIZZLE OR LIGHT RAIN
POSSIBLE. NEXT WEEK WILL BE CLOUDIER AND COOLER...AND LIGHT RAIN IS
POSSIBLE TUESDAY AND AGAIN THURSDAY.
&&
.SHORT TERM...IT SHOULD BASICALLY BE A PERSISTENCE FORECAST TONIGHT
AND SUNDAY. LOW CLOUDS CURRENTLY AT THE COAST WILL SPREAD PARTIALLY
INLAND TONIGHT AND SUNDAY MORNING...THEN BURN BACK TO THE COAST
LATER IN THE DAY. CURRENTLY...LOW LEVEL ONSHORE FLOW IS NOT VERY
STRONG...SLIGHTLY WEAKER COMPARED TO THIS TIME YESTERDAY...WHICH IS
WHY LOW CLOUDS ARE EXPECTED TO ONLY PUSH PARTIALLY INLAND AGAIN
TONIGHT.
A STRONGER PUSH IS LIKELY SUNDAY NIGHT/MONDAY MORNING AS AN UPPER
SHORT WAVE PASSES TO THE NORTH. LOW LEVEL ONSHORE FLOW WILL INCREASE
IN RESPONSE TO THIS PASSING UPPER LEVEL FEATURE. LOW CLOUDS ARE
EXPECTED TO BE MORE EXTENSIVE BY MONDAY MORNING AND THERE COULD ALSO
BE SOME DRIZZLE OR LIGHT SHOWERS. IT DOES LOOK LIKE LOW LEVEL
MOISTURE THINS OUT FOR AT LEAST A PARTLY SUNNY AFTERNOON FOR THE
INTERIOR MONDAY. HIGHS WILL COOL A FEW DEGREES.
TUESDAY LOOKS SIMILAR TO MONDAY. A SHARPER UPPER LEVEL TROUGH WILL
SWING THROUGH THE REGION DURING THE DAY. THIS WILL BRING ANOTHER
CHANCE OF SHOWERS TO THE AREA. MODERATE LOW LEVEL ONSHORE FLOW WILL
CONTINUE FOR NIGHT AND MORNING CLOUDS WITH ONLY PARTIAL AFTERNOON
CLEARING. HIGHS WILL BE NEAR OR SLIGHTLY BELOW NORMAL. SCHNEIDER
.LONG TERM...PREVIOUS DISCUSSION...WEDNESDAY LOOKS DRY AS A
TRANSIENT UPPER RIDGE BUILDS. ONSHORE FLOW WILL KEEP CLOUDS OVER THE
AREA BUT THERE COULD BE SOME AFTERNOON CLEARING AND HIGHS WILL
APPROACH 70. THEN ON THURSDAY A DEEP UPPER TROUGH IS FORECAST TO
MOVE OVER THE PACIFIC NORTHWEST. SHOWERS ARE LIKELY WITH THIS
SYSTEM. THIS TROUGH WILL MOVE SLOWLY AWAY ON FRIDAY AND ANOTHER
TROUGH MAY ARRIVE NEXT WEEKEND. THIS KEEPS A CHANCE OF SHOWERS IN
THE FORECAST WITH HIGHS IN THE 60S. THE SNOW LEVEL COULD DROP BELOW
6000 FEET AT TIMES WHICH MEANS THERE COULD BE A LITTLE SNOW IN THE
HIGHER PASSES. BURKE
&&
.AVIATION...NORTHWEST FLOW ALOFT THROUGH 12Z WILL BECOME WEST AS A
WEAK UPPER LEVEL RIDGE MOVES INLAND ACROSS W WA. LOW LEVEL ONSHORE
FLOW WILL CONTINUE...RESULTING IN AREAS OF MAINLY MVFR STRATUS
AROUND THE W WA LOWLANDS SUNDAY MORNING. A WEAK FRONT WILL SPREAD
DEEPER LOW LEVEL MOISTURE INLAND ACROSS W WA AFTER 00Z.
SKIES WERE MOSTLY CLEAR OVER THE INTERIOR AT 03Z...WITH WIDESPREAD
STRATUS WITH CIGS BELOW 1000 FT ALONG THE COAST. ONSHORE FLOW IS
WEAKER THIS EVENING BUT WILL STILL SPREAD ADDITIONAL MARINE MOISTURE
TO THE INTERIOR OVERNIGHT. DEWPOINTS WERE RUNNING HIGHER OVER THE
INTERIOR AS WELL SO MORE WIDESPREAD STRATUS IS EXPECTED OVER THE
INTERIOR FROM 12Z-19Z ON SUNDAY. CIGS WILL BE BELOW 2000 FEET WITH
SPOTTY IFR CIGS. THE STRATUS IS EXPECTED TO DISSIPATE 18Z-21Z.
KSEA...CONDITIONS WILL REMAIN UNRESTRICTED WITH JUST SCT CLOUDS
THROUGH 12Z WITH N-NE SURFACE WINDS 4-8 KT. STRATUS IS EXPECTED TO
FORM 12Z-14Z AND CONTINUE THROUGH ABOUT 19Z ON SUNDAY. CONFIDENCE IS
HIGHER THAN LAST NIGHT SINCE DEWPOINTS ARE RUNNING SIGNIFICANTLY
HIGHER THIS EVENING. CIGS WILL LIKELY RANGE FROM 008-018. KAM
&&
.MARINE...HIGH PRESSURE OVER THE NORTHEAST PACIFIC AND LOWER
PRESSURE EAST OF THE CASCADES WILL MAINTAIN ONSHORE FLOW THROUGH AT
LEAST WEDNESDAY. ANOTHER ROUND OF GALE FORCE WESTERLIES IS EXPECTED
TO DEVELOP IN THE CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE
STRAIT THIS EVENING. THE UIL-BLI PRESSURE GRADIENT IS STILL RISING
THIS EVENING BUT WILL PROBABLY PEAK BELOW LAST NIGHTS GRADIENT. RACE
ROCKS WAS 31G37 AT 03Z SO THE GALE STILL LOOKS OK...AS DO THE SCA
WINDS IN THE PARTS OF ADMIRALTY INLET AND THE N INLAND WATERS
ADJACENT TO THE STRAIT.
A WEAK FRONT WILL MOVE ACROSS W WA SUNDAY EVENING RESULTING IN
STRONGER ONSHORE FLOW. ANOTHER ROUND OF GALES IS EXPECTED IN THE
STRAIT WITH SCA OVER ADJACENT WATERS.
THIS ONSHORE FLOW PATTERN WILL CONTINUE THROUGH AT LEAST MID NEXT
WEEK. KAM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING FOR THE CENTRAL AND EASTERN STRAIT TONIGHT.
.SMALL CRAFT ADVISORY FOR THE CENTRAL AND EAST STRAIT LATE
TONIGHT.
.SMALL CRAFT ADVISORY FOR ADMIRALTY INLET AND NORTHERN
INLAND WATERS TONIGHT.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:58 AM PDT | Small Craft Advisory | SEW | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.